Convergence to type I distribution of the extremes of sequences defined by random difference equation
We study the extremes of a sequence of random variables (Rn) defined by the recurrence Rn=MnRn-1+q, n>=1, where R0 is arbitrary, (Mn) are iid copies of a non-degenerate random variable M, 0 0 is a constant. We show that under mild and natural conditions on M the suitably normalized extremes of (Rn) converge in distribution to a double-exponential random variable. This partially complements a result of deÂ Haan, Resnick, Rootzén, and deÂ Vries who considered extremes of the sequence (Rn) under the assumption that .
Volume (Year): 121 (2011)
Issue (Month): 10 (October)
|Contact details of provider:|| Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/505572/description#description|
|Order Information:|| Postal: http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- de Haan, Laurens & Resnick, Sidney I. & Rootzén, Holger & de Vries, Casper G., 1989. "Extremal behaviour of solutions to a stochastic difference equation with applications to arch processes," Stochastic Processes and their Applications, Elsevier, vol. 32(2), pages 213-224, August.
- Devroye, Luc & Fawzi, Omar, 2010. "Simulating the Dickman distribution," Statistics & Probability Letters, Elsevier, vol. 80(3-4), pages 242-247, February.
When requesting a correction, please mention this item's handle: RePEc:eee:spapps:v:121:y:2011:i:10:p:2231-2242. See general information about how to correct material in RePEc.
If references are entirely missing, you can add them using this form.